Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 29, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jun 18, 2014, 2:32 PM EDT for Shiawassee County, Michigan. It was in force for 58 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 18, 2014, 2:32 PM EDT (18:32 UTC)
- Expired
- Jun 18, 2014, 3:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Shiawassee County, MI
The radar
The Detroit radar (KDTX), 60 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 18, 2:58 PM EDT | TSTM WND DMG | 6 Sse Laingsburg, MI | TREES DOWN OVER ROAD. TIME ESTIMATED PER RADAR. |
| Jun 18, 3:00 PM EDT | TSTM WND DMG | 5 Sw Owosso, MI | TREE DOWN OVER ROAD. TIME ESTIMATED PER RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 18, 1:55 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 6.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -321 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- -189 m²/s²
- 0-3 km storm-relative helicity
- -135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
504
WUUS53 KDTX 181832
SVRDTX
MIC155-181930-
/O.NEW.KDTX.SV.W.0029.140618T1832Z-140618T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
232 PM EDT WED JUN 18 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHIAWASSEE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 330 PM EDT
* AT 229 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ST. JOHNS TO 5 MILES NORTH OF DE WITT TO EDGEMONT
PARK...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAINGSBURG AROUND 245 PM EDT.
CARLAND AND SHAFTSBURG AROUND 250 PM EDT.
PERRY AND MORRICE AROUND 255 PM EDT.
HENDERSON AND OWOSSO AROUND 300 PM EDT.
CORUNNA AND BANCROFT AROUND 305 PM EDT.
VERNON AND DURAND AROUND 310 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PERRY... OWOSSO... NEW LOTHROP...
MORRICE... LENNON... LAINGSBURG...
HENDERSON... DURAND... CORUNNA...
BYRON... BANCROFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4313 8393 4278 8392 4278 8413 4277 8416
4277 8436 4278 8437 4313 8437
TIME...MOT...LOC 1832Z 273DEG 38KT 4303 8459 4291 8451
4278 8458
HAIL...1.00IN
WIND...60MPH
$$
DRK4 follow-up statements
913
WWUS53 KDTX 181848
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
248 PM EDT WED JUN 18 2014
MIC155-181930-
/O.CON.KDTX.SV.W.0029.000000T0000Z-140618T1930Z/
SHIAWASSEE MI-
248 PM EDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHIAWASSEE
COUNTY UNTIL 330 PM EDT...
AT 246 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ELSIE TO LAINGSBURG TO HASLETT...AND MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
CARLAND AND PERRY AROUND 255 PM EDT.
HENDERSON AND OWOSSO AROUND 300 PM EDT.
CORUNNA AND BANCROFT AROUND 305 PM EDT.
VERNON AROUND 310 PM EDT.
JUDDVILLE AND DURAND AROUND 315 PM EDT.
NEW LOTHROP AROUND 320 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PERRY... OWOSSO... NEW LOTHROP...
MORRICE... LAINGSBURG... HENDERSON...
DURAND... CORUNNA... BYRON...
BANCROFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4313 8393 4278 8392 4278 8413 4277 8416
4277 8436 4278 8437 4313 8437
TIME...MOT...LOC 1848Z 270DEG 35KT 4303 8437 4289 8432
4278 8436
HAIL...1.00IN
WIND...60MPH
$$
DT841
WWUS53 KDTX 181906
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
306 PM EDT WED JUN 18 2014
MIC155-181930-
/O.CON.KDTX.SV.W.0029.000000T0000Z-140618T1930Z/
SHIAWASSEE MI-
306 PM EDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SHIAWASSEE
COUNTY UNTIL 330 PM EDT...
AT 302 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM OWOSSO TO BANCROFT TO MORRICE...AND MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
DURAND AND BYRON AROUND 315 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
PERRY... OWOSSO... MORRICE...
LAINGSBURG... DURAND... CORUNNA...
BYRON... BANCROFT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4304 8437 4305 8393 4278 8392 4278 8413
4277 8416 4277 8436 4278 8437
TIME...MOT...LOC 1906Z 270DEG 35KT 4300 8417 4289 8407
4278 8411
HAIL...1.00IN
WIND...60MPH
$$
DT965
WWUS53 KDTX 181916
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
316 PM EDT WED JUN 18 2014
MIC155-181930-
/O.CON.KDTX.SV.W.0029.000000T0000Z-140618T1930Z/
SHIAWASSEE MI-
316 PM EDT WED JUN 18 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SHIAWASSEE COUNTY UNTIL 330 PM EDT...
AT 313 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CORUNNA TO DURAND TO COHOCTAH...AND MOVING EAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN
SHIAWASSEE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4297 8422 4298 8393 4278 8392 4278 8413
4277 8416 4278 8422
TIME...MOT...LOC 1916Z 270DEG 35KT 4300 8403 4289 8394
4278 8398
HAIL...1.00IN
WIND...60MPH
$$
DT802
WWUS53 KDTX 181929
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
329 PM EDT WED JUN 18 2014
MIC155-181939-
/O.EXP.KDTX.SV.W.0029.000000T0000Z-140618T1930Z/
SHIAWASSEE MI-
329 PM EDT WED JUN 18 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHIAWASSEE COUNTY
WILL EXPIRE AT 330 PM EDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA. HOWEVER HEAVY RAIN IS STILL POSSIBLE WITH THESE
THUNDERSTORMS.
IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM EDT.
LAT...LON 4297 8422 4298 8393 4278 8392 4278 8413
4277 8416 4278 8422
TIME...MOT...LOC 1929Z 270DEG 35KT 4300 8386 4289 8377
4278 8381
$$
DTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 12:21 PM EDT, 2 hours 11 minutes earlier.
Area forecast discussion, Jun 18, 12:21 PM EDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1221 PM EDT WED JUN 18 2014 .AVIATION... //DISCUSSION... VARIABLE, BUT PREDOMINANTLY VFR, CONDITIONS AND LIGHT SOUTH WINDS WILL BE THE RULE IN THE VERY NEAR TERM AS A CONVECTIVE COMPLEX GATHERS OVER THE WEST SIDE OF THE STATE. THUNDERSTORMS PRESENTLY OVER EASTERN LAKE MICHIGAN ARE EXPECTED TO HOLD TOGETHER AND REACH SOUTHEAST MICHIGAN AROUND 19Z, SUPPORTING A PREVAILING MENTION OF TSRA AT ALL TAF SITES DURING THE MID/LATE AFTERNOON. WILL ATTEMPT TO DEFINE THE FORECAST PEAK INTENSITY PERIOD WITH A BRIEF TEMPO GROUP FEATURING FURTHER REDUCED VSBY/GUSTS. THE STORMS MAY CARRY A SEVERE POTENTIAL BY THIS TIME...MAINLY FOR THE DETROIT AREA TAF SITES. HIGH PRESSURE WILL BRING TRANQUIL CONDITIONS BY TONIGHT, BUT MOIST NORTHEAST FLOW OFF OF LAKE HURON COMBINED WITH REMNANT MOISTURE FROM TODAY'S RAINFALL WILL PRESENT POTENTIAL FOR LIGHT FOG/MVFR CLOUD COVER TOWARD MORNING. FOR DTW...THUNDERSTORMS WILL APPROACH FROM THE WEST DURING THE 18Z-19Z PERIOD AND ARE FORECAST TO DIRECTLY IMPACT THE AIRFIELD DURING THE 19Z-20Z //DTW THRESHOLD THREATS... * HIGH CONFIDENCE THAT THUNDERSTORMS WILL IMPACT KDTW AIRSPACE AFTER 19Z. * MEDIUM CONFIDENCE IN CEILINGS AOB 5KFT OUTSIDE OF T-STORMS && .PREV DISCUSSION...ISSUED 1149 AM EDT WED JUN 18 2014 UPDATE... CONVECTIVE COMPLEX OVER LAKE MICHIGAN REMAINS IN TACT AND STRONGLY TIED TO MCV FORCING AS IT FEEDS OFF OF AN ELEVATED UNSTABLE LAYER EVIDENT IN REGIONAL SOUNDINGS THIS MORNING. UPPER AIR DATA VOID BETWEEN THE QUAD CITIES AND CINCINNATI LEAVES THE QUAD CITIES AS THE BEST, BUT LESS-THAN-IDEAL, APPROXIMATION FOR THE THERMODYNAMIC ENVIRONMENT UPON WHICH THIS ACTIVITY HAS BEEN FEEDING. REINFORCING THE ELEVATED NATURE OF INSTABILITY IS, ATTM, COLD AIR OVER LAKE MICHIGAN, WHICH WILL CEASE TO BE AN ISSUE ONCE THIS ACTIVITY MOVES ONSHORE IN WESTERN LOWER MICHIGAN. COMBINED WITH SOME DEGREE OF DIURNAL RECOVERY OF THE BOUNDARY LAYER, EXPECTATIONS ARE FOR THIS ACTIVITY TO HOLD TOGETHER WITH REASONABLY GOOD ODDS TO BECOME INCREASINGLY ROOTED IN THE BOUNDARY LAYER AS IT ROLLS EAST INTO SOUTHEAST MICHIGAN DURING THE MID-AFTERNOON HOURS. IN ADDITION, WEAK RIDGING EVIDENT JUST IN ADVANCE OF THE COMPLEX MAY BE HELPFUL IN TERMS OF ALLOWING THE MODERATELY UNSTABLE AIRMASS OVER NORTHERN INDIANA/OHIO TO BUBBLE NORTHWARD AND PRESENT A MORE ORGANIZED SEVERE THREAT ALONG/SOUTH OF THE I-94 CORRIDOR. AT THIS TIME, THE PRIMARY THREAT REMAINS WIND WITH SECONDARY THREAT OF HAIL. AN ISOLATED TORNADO IS NOT OUT OF THE QUESTION. GRIDS/ZONES HAVE BEEN UPDATED TO INCLUDE LIKELY POPS DURING THE 18Z-00Z PERIOD. PREV DISCUSSION...ISSUED 259 AM EDT WED JUN 18 2014 SHORT TERM...TODAY AND TONIGHT A STRONG MID LEVEL SUBSIDENCE BUBBLE/CAPPING INVERSION OVERSPREAD SE MI MON AFTERNOON IN THE WAKE OF THE CONVECTIVE COMPLEX WHICH ROLLED ACROSS THE NRN GREAT LAKES. THIS SUBSIDENCE NOT ONLY INHIBITED CONVECTION LAST EVENING BUT HAS HELD STEADFAST INTO THE OVERNIGHT. UPSTREAM SATELLITE/RADAR COMPOSITE HOWEVER SHOW A SERIES OF CONVECTIVE CLUSTERS EXTENDING FROM SW LOWER MI TO THE NORTHERN PLAINS. THESE STORMS HAVE DEVELOPED NORTH OF A SFC WARM FRONT WITHIN A BROAD REGION OF LOW LEVEL WARM AIR ADVECTION/ISENTROPIC ASCENT. THE SOUTHERLY INFLOW HAS BEEN TRANSPORTING A HIGHLY UNSTABLE AIR MASS NORTH OF THE SFC WARM FRONT. 00Z RAOBS FROM ACROSS THE REGION SHOW A PLUME OF STEEP MID LEVEL LAPSE RATES FROM THE UPPER MIDWEST ACROSS THE GREAT LAKES. THE UPSTREAM WATER VAPOR SHOWS SEVERAL CONVECTIVELY INDUCED MID LEVEL IMPULSES...THE STRONGEST OF WHICH IS NOW SLIDING ACROSS THE MN/IA BORDER. THESE WAVES WILL TRACK ACROSS LOWER MI THIS MORNING INTO THE AFTERNOON AND WILL AID IN ERODING THE CAP OVER SE MI THIS MORNING. THIS WILL PROVIDE AN OPPORTUNITY FOR AT LEAST SCATTERED CONVECTION LASTING THROUGH THE AFTERNOON. MEANWHILE...THE SFC WARM FRONT /EXTENDING FROM KBEH TO KTOL AS OF 07Z/ WILL ATTEMPT TO LIFT NORTHWARD TODAY UNDER DAYTIME HEATING AND S-SW FLOW IN THE WARM SECTOR. CONVECTIVE OUTFLOW MAY HOWEVER SLOW ITS NORTHWARD PROGRESS AND LEADS TO A GOOD DEAL OF UNCERTAINTY AS TO HOW FAR NORTH THIS BOUNDARY WILL MAKE IT TODAY. THE STEEP MID LEVEL LAPSE RATES ARE SUPPORTING GOOD CAPE DENSITY WITH 0-3KM MU CAPE OF 1500 TO 3000 J/KG. GIVEN 0-6KM BULK SHEAR VALUES WILL BE UP AROUND 40 KNOTS AND CONSIDERING THE DEGREE OF ELEVATED INSTABILITY...THERE IS AGAIN A CHANCE OF DAMAGING WINDS AND LARGE HAIL WITH ANY THUNDERSTORM. MODERATE TO HIGH INSTABILITY IS EXPECTED TO DEVELOP WITHIN THE MOIST AIR MASS ALONG/SOUTH OF THE SFC WARM FRONT. ANY STORM THAT BECOMES ROOTED IN THE BOUNDARY LAYER ALONG THIS FRONT WILL HAVE THE POTENTIAL TO DEVELOP INTO SUPERCELLS. THE CHANCES FOR SEVERE WEATHER WILL BE HIGHER SOUTH OF A SAGINAW TO SANDUSKY LINE /CLOSER TO THE BETTER INSTABILITY/. THE APPROACH OF THE UPPER LOW INTO THE NRN PLAINS TONIGHT WILL BUILD THE MID LEVEL RIDGE ACROSS THE MS VALLEY AND WRN GREAT LAKES. THIS WILL HELP NUDGE STRONG SFC HIGH PRESSURE OVER NRN ONTARIO TOWARD LAKE HURON...WHICH IN TURN WILL STRENGTHEN THE LOW LEVEL NE FLOW OVER SE MI. THIS WILL FORCE THE SFC FRONT BACK TO THE SOUTH... BRINGING MUCH MORE STABLE AIR /MODIFIED BY THE MARINE LAYER/ INTO SE MI. THIS ALONG WITH BUILDING MID LEVEL HEIGHTS WILL SIGNIFICANTLY LOWER THE CHANCES FOR ADDITIONAL CONVECTION DURING THE COURSE OF THE NIGHT. LONG TERM...THURSDAY THROUGH TUESDAY STRONG SURFACE HIGH PRESSURE WILL SETTLE INTO HUDSON BAY AND NORTHERN ONTARIO TOMORROW...WHILE UPPER SHORTWAVE RIDGING AMPLIFIES OVERHEAD. TREND IN THE MODELS HAS BEEN MORE AGGRESSIVE WITH EXPANDING THE SURFACE RIDGE INTO THE CENTRAL GREAT LAKES...RESULTING IN A FORECAST THAT PUSHES THE FRONTAL BOUNDARY CURRENTLY DRAPED OVER SOUTHERN MICHIGAN FURTHER SOUTH INTO FAR SOUTHWEST MICHIGAN AND OHIO. POPS WERE THEREFORE DECREASED FOR THURSDAY AND THURSDAY EVENING...LEAVING ONLY SMALL CHANCES SOUTH AND WEST OF A LINE FROM OWOSSO TO DETROIT. SEVERE WEATHER IS NOT EXPECTED IF ANY STORMS DO FORM...WITH A VERY LIGHT WIND FIELD IN PLACE AND ONLY WEAK ELEVATED INSTABILITY EXPECTED TO BE OVERHEAD. ANY THUNDERSTORM OR SHOWER THAT DOES DEVELOP WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL...AS PW VALUES OVER THE SOUTHERN PORTION OF THE FORECAST AREA REMAIN BETWEEN 1.5 AND 1.75 INCHES AND STORM MOTION IS EXPECTED TO BE ONLY A MEAGER 5-10 KNOTS. TEMPERATURES WILL COOL A FEW MORE DEGREES ON THE NORTH SIDE OF THE FRONT THURSDAY...ESPECIALLY WITH EASTERLY FLOW OFF THE GREAT LAKES. TEMPERATURES SHOULD RANGE FROM NEAR 80 WELL INLAND TO NEAR 70 CLOSER TO THE LAKESHORES. UPPER/SURFACE LOW PRESSURE MOVING INTO MANITOBA BY FRIDAY WILL THEN ALLOW THE FRONT TO LIFT BACK NORTHWARD THROUGH THE AREA LATE THURSDAY NIGHT THROUGH FRIDAY NIGHT. THIS SHOULD PROVIDE A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE AREA AGAIN...WITH MODELS SHOWING GOOD ISENTROPIC ASCENT ALONG THE 300K SURFACE AND GOOD THETA-E ADVECTION BACK INTO LOWER MICHIGAN. MEDIUM RANGE MODELS THEN STRUGGLE WITH THE EVOLUTION AND EASTWARD MOVEMENT OF THE UPPER LOW NOW SEEN ON WATER VAPOR NEAR THE NORTHERN ROCKIES. 00Z GFS IS NOW A FAST OUTLIER WITH BRINGING THE LOW AND A COLD FRONT ACROSS MICHIGAN LATE SUNDAY INTO MONDAY. LATEST EURO HAS TRENDED SLOWER...BRINGING THE LOW AND FRONT THROUGH STARTING ON TUESDAY. EURO SOLUTION...WHILE IT IS A FULL DAY SLOWER THAN ITS PREVIOUS RUN HAS SOME SUPPORT FROM THE UKMET AT 144 HOURS (00Z TUE) AND THE GEM. A SLOWER SOLUTION COULD OPEN THE DOOR TO A DRIER FORECAST FOR THE WEEKEND AND A MORE ACTIVE PERIOD OF WEATHER MONDAY INTO TUESDAY. WILL HAVE TO WATCH TRENDS TO SEE IF LARGER ADJUSTMENTS TO THE FORECAST ARE NEEDED. MARINE... LOW PRESSURE LIFTING UP THROUGH THE MIDWEST WILL STRENGTHEN A FRONTAL BOUNDARY LYING OVER SOUTHERN LOWER MICHIGAN. THIS WILL BRING ROUNDS OF SHOWERS AND THUNDERSTORMS TO THE CENTRAL GREAT LAKES TODAY...WITH THE EXCEPTION OF NORTHERN LAKE HURON WHICH WILL REMAIN UNDER THE INFLUENCE OF HIGH PRESSURE CENTERED OVER ST JAMES BAY. THE HIGH WILL EXPAND SOUTHWARD TONIGHT AND THURSDAY...PUSHING THE FRONTAL BOUNDARY SOUTH AND WEST OF THE AREA...AND ALLOWING FOR A QUIETER DAY. THE FRONT WILL EVENTUALLY LIFT BACK NORTHWARD LATE THURSDAY NIGHT INTO FRIDAY AS ANOTHER LOW PRESSURE SYSTEM MOVES INTO MANITOBA...SPREADING SHOWERS AND THUNDERSTORMS BACK INTO THE AREA. WIND SPEEDS LOOK TO REMAIN UNDER 20 KNOTS THOUGH THE MID-WEEK PERIOD...WITH A DIRECTION PRIMARILY FROM THE NORTHEAST. THE STRONGEST WINDS AND LARGEST WAVES WILL BE OVER SAGINAW BAY...WHERE A FUNNELING EFFECT WILL HAVE AN IMPACT ON WINDS AND WAVES. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....JVC UPDATE.......JVC SHORT TERM...SC LONG TERM....HLO MARINE.......HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 18, 10:45 AM EDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 1045 AM EDT WED JUN 18 2014 MIZ047>049-053>055-060>063-068>070-075-076-082-083-191445- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 1045 AM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A CONVECTIVE COMPLEX APPROACHES FROM THE WEST. THERE IS A CHANCE OF SEVERE WEATHER FROM I-69 SOUTHWARD WITH THESE STORMS...WITH THE GREATEST RISK TOWARD THE OHIO BORDER. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND HAIL GREATER THAN ONE INCH IN DIAMETER. THERE IS ALSO A RISK OF ISOLATED TORNADOES. STORM MOTION WILL BE TO THE EAST AT 40 MPH. ANY STORM THAT DEVELOPS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND INTENSE RAINFALL...WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS SOUTH OF INTERSTATE 69 THURSDAY. A CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST FRIDAY THROUGH SUNDAY FOR ALL OF SOUTHEAST MICHIGAN. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED TODAY. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-191445- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 1045 AM EDT WED JUN 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A CONVECTIVE COMPLEX APPROACHES FROM THE WEST. THERE IS A CHANCE OF SEVERE WEATHER FOR LAKE ERIE AND LAKE ST CLAIR. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 60 KNOTS AND HAIL GREATER THAN ONE INCH IN DIAMETER. THERE IS ALSO A RISK OF ISOLATED WATERSPOUTS. STORM MOTION WILL BE TO THE EAST AT 35 KNOTS. ANY STORM THAT DEVELOPS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING AND INTENSE RAINFALL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS FOR LAKE ERIE THURSDAY. A CHANCE OF THUNDERSTORMS WILL REMAIN IN THE FORECAST FRIDAY THROUGH SUNDAY FOR ALL MARINE AREAS. DT YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jun 18, 10:21 AM EDT, 4 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1021 AM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN LIVONIA 42.40N 83.37W
06/18/2014 M1.50 INCH WAYNE MI TRAINED SPOTTER
4 HOUR TOTAL...MOST FELL FROM 6AM TO 7AM.
&&
MOSTEIKOLocal storm report, Jun 18, 11:55 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1155 AM EDT WED JUN 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM HEAVY RAIN DEXTER 42.33N 83.88W
06/18/2014 M1.40 INCH WASHTENAW MI COCORAHS
4 HOUR TOTAL
0655 AM HEAVY RAIN 1 W CANTON 42.31N 83.50W
06/18/2014 M1.28 INCH WAYNE MI COCORAHS
4 HOUR TOTAL
0700 AM HEAVY RAIN 3 NNE ANN ARBOR 42.32N 83.71W
06/18/2014 M1.71 INCH WASHTENAW MI COCORAHS
4 HOUR TOTAL
0730 AM HEAVY RAIN FARMINGTON 42.46N 83.38W
06/18/2014 M1.33 INCH OAKLAND MI CO-OP OBSERVER
4 HOUR TOTAL
0737 AM HEAVY RAIN HOWELL 42.61N 83.94W
06/18/2014 M1.36 INCH LIVINGSTON MI CO-OP OBSERVER
4 HOUR TOTAL
0800 AM HEAVY RAIN WYANDOTTE 42.21N 83.16W
06/18/2014 M1.56 INCH WAYNE MI CO-OP OBSERVER
4 HOUR TOTAL
0800 AM HEAVY RAIN 3 NW PINCKNEY 42.49N 83.99W
06/18/2014 M1.20 INCH LIVINGSTON MI COCORAHS
4 HOUR TOTAL
0800 AM HEAVY RAIN ROMULUS 42.22N 83.37W
06/18/2014 M1.10 INCH WAYNE MI ASOS
4 HOUR TOTAL AT DETROIT METRO AIRPORT /KDTW/
&&
THOMPSONSpecial weather statement, Jun 18, 2:24 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 224 PM EDT WED JUN 18 2014 MIZ082-181930- LENAWEE- 224 PM EDT WED JUN 18 2014 ...SPECIAL WEATHER STATEMENT... AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR HUDSON...MOVING NORTHEAST AT 20 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... CLAYTON BY 240 PM EDT... ADRIAN BY 310 PM EDT... TECUMSEH BY 330 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. DT
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 5:43 AM EDT | Areal Flood Advisory | DTX | Washtenaw, Wayne | 3 hr |
| Jun 18, 6:00 AM EDT | Severe Thunderstorm Warning | DTX | Livingston, Shiawassee | 60 min |
| Jun 18, 7:21 AM EDT | Special Marine Warning | DTX | 54 min | |
| Jun 18, 2:36 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 54 min |
| Jun 18, 2:59 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 61 min |
| Jun 18, 3:14 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 61 min |
| Jun 18, 3:21 PM EDT | Areal Flood Advisory | DTX | Livingston, Oakland, Washtenaw, Wayne | 3 hr |
| Jun 18, 3:30 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe | 75 min |
| Jun 18, 3:43 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Jun 18, 3:46 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 59 min |
| Jun 18, 4:17 PM EDT | Areal Flood Advisory | DTX | Genesee | 3 hr |
| Jun 18, 4:28 PM EDT | Special Marine Warning | DTX | 77 min | |
| Jun 18, 4:37 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 53 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.